MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER ACD SOLUTION B BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER ACD SOLUTION B BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 364816
Medical Device Problem Codes Short Fill (1575); Volume Accuracy Problem (1675)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.Multiple lot numbers: there were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 0009484.Medical device expiration date: 2022-01-31.Device manufacture date: 2020-01-09.Medical device lot #: 0227127.Medical device expiration date: 2022-08-31.Device manufacture date: 2020-08-14.
 
Event or Problem Description
It was reported that 2 bd vacutainer® acd solution b blood collection tubes underfilled.The following information was provided by the initial reporter: "material no.364816, batch no.0009484 and 0227127.It is reported customer experienced under filling.Verbiage received, - "event description: while drawing labs on a patient the blood stop flowing.After trying several of the same type of vacutainers one finally worked.It was identified that the vacutainers had no vacuum in them"".
 
Event or Problem Description
It was reported that 2 bd vacutainer® acd solution b blood collection tubes underfilled.The following information was provided by the initial reporter: "material no.364816, batch no.0009484, and 0227127.It is reported customer experienced under filling.Verbiage received, - "event description: while drawing labs on a patient the blood stop flowing.After trying several of the same type of vacutainers one finally worked.It was identified that the vacutainers had no vacuum in them".
 
Additional Manufacturer Narrative
H.6.Investigation: bd received 2 contaminated samples from lot 0009484 and 15 unused samples from lot 0227127 for investigation.The contaminated samples could not be evaluated for the underfill defect.The 15 unused samples were evaluated by visual examination and 10 of them underwent draw testing and the indicated failure mode for underfill with the incident lot was not observed.Additionally, 10 retention samples for each lot number (0009484 and 0227127) from bd inventory were evaluated by visual examination and draw testing and no issues were observed relating to underfill as all samples met specifications.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.Bd was not able to identify a root cause for the indicated failure mode.

Brand Name
BD VACUTAINER ACD SOLUTION B BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
MDR Report Key11657847
Report Number1917413-2021-00291
Device Sequence Number3495573
Product Code JKA
UDI-Device Identifier50382903648165
UDI-Public50382903648165
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/31/2022
Device Model Number364816
Device Catalogue Number364816
Device Lot NumberSEE H.10.
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2021
Initial Date Received by Manufacturer 03/19/2021
Supplement Date Received by Manufacturer04/16/2021
Initial Report FDA Received Date04/13/2021
Supplement Report FDA Received Date04/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1